Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 84, NWS Cheyenne, WY

July 6, 2006Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2006, 8:46 PM MDT for Kimball County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 8:46 PM MDT (02:46 UTC)
Expired
Jul 6, 2006, 9:18 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:06 PM MDT, 7 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 1:06 PM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MDT THU JUL 6 2006

.SHORT TERM...TONIGHT THRU SATURDAY MORNING
A RELATIVELY UNEVENTFUL PERIOD AS UPPER LEVEL RIDGING REMAINS OVER
THE CWA. GENERALLY SOUTHWEST FLOW ALOFT WITH WEAK IMPULSES MOVING
THROUGH THE FLOW. OBVIOUS FORECAST PROBLEM WILL BE THE TIMING OF
THE DISTURBANCES AND THE CORRESPONDING CHANCES OF PRECIPITATION.
FIRST CELL THIS AFTERNOON HAS DEVELOPED ON THE RADAR IN COLORADO
SOUTHWEST OF KCYS WITH NORTHEAST MOVEMENT. EXPECT SOME ISOLATED TO
SCATTERED SHOWERS/STORMS TO DEVELOP AFTER 21Z AND LINGER UNTIL
AFTER MIDNIGHT ESPECIALLY IN THE PANHANDLE. FRIDAY WILL SEE MORE
PRECIPITATION AND MODELS SHOW THE PRECIPITATION LASTING MOST OF
FRIDAY NIGHT SO HAVE TRIED TO SHOW THIS IN THE GRIDS. THE MAJOR
CHANGE TO THE PREVIOUS SHORT TERM FORECAST WAS KEEPING SOMEWHAT
HIGHER DEW POINTS FOR MOST OF THE CWA. A LITTLE WARMER
TEMPERATURES ON FRIDAY WITH SOME 90S EXPECTED IN THE PANHANDLE.

.LONG TERM...FOR THIS FORECAST THE BROAD RIDGE OF HIGH PRESSURE IN
THE UPPER ATMOSPHERE WILL BE OVER THE ROCKIES AND HIGH PLAINS.
THE 06Z DGEX KEEPS THE RIDGE ALOFT MORE AMPLIFIED THROUGH NEXT
THURSDAY THAN THE GFS AND ECMWF AS A DEEPER UPSTREAM TROUGH IS
FORMED.  THE RESULTING DGEX PLUME OF MID AND UPPER LEVEL MOISTURE
THEN REMAINS OVER THE CWA THROUGH NEXT THURSDAY...WHILE ON THE GFS
AND ECMWF THE MOISTURE IS SHUNTED TO THE SOUTH OF THE CWA BY THE
MIDDLE PART OF NEXT WEEK.  NCEP IS STILL LEANING TOWARD THE
SOLUTION MORE SIMILAR TO THE GFS AND ECMWF AND WILL FOLLOW.  AT
THE SURFACE A LOW PRESSURE TROUGH WILL BE NEAR OR EAST OF THE
EASTERN WYOMING BORDER FOR MOST OF THIS FORECAST PERIOD.  THE
TEMPERATURES FOR SATURDAY THROUGH NEXT THURSDAY WILL BE AT OR
ABOVE SEASONAL NORMALS WITH THE RIDGE ALOFT IN PLACE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Jul 6, 10:21 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT THU JUL 6 2006

NEZ001>003-019-WYZ059-060-064-067-068-071630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-
NORTH LARAMIE RANGE-PLATTE-GOSHEN-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. AN ISOLATED STRONG STORM PRODUCING NICKEL SIZE HAIL
AND VERY GUSTY WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

WYZ061>063-071630-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ065-066-069-070-071630-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-071630-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1021 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERE DROUGHT WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:28 PM MDTFlash Flood WarningCYSKimball2 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.